Alert archive / California / Freeze Warnings in 2018
Freeze Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Dec 28, 2018, 3:44 AM PST for Inyo County, San Bernardino County, California. It took effect at Dec 29, 2018, 2:00 AM PST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2018, 3:44 AM PST (11:44 UTC)
- In effect from
- Dec 29, 2018, 2:00 AM PST
- Expired
- Dec 30, 2018, 6:11 AM PST
- In force
- 28 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS75 KVEF 281144 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 344 AM PST Fri Dec 28 2018 CAZ522-524-282300- /O.UPG.KVEF.FZ.A.0004.181229T1000Z-181230T1600Z/ /O.NEW.KVEF.FZ.W.0003.181229T1000Z-181230T1600Z/ Death Valley National Park-Eastern Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, and Mitchell Caverns 344 AM PST Fri Dec 28 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM SATURDAY TO 8 AM PST SUNDAY... The National Weather Service in Las Vegas has issued a Freeze Warning, which is in effect from 2 AM Saturday to 8 AM PST Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...Low to mid 30s Saturday morning lowering to the the upper 20s to lower 30s Sunday morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ NVZ021-282300- /O.NEW.KVEF.LW.Y.0014.181228T1600Z-181229T2200Z/ /O.CON.KVEF.FZ.A.0004.181229T1000Z-181230T1600Z/ Lake Mead National Recreation Area- Including Hoover Dam and Laughlin 344 AM PST Fri Dec 28 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PST SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect from 8 AM this morning to 2 PM PST Saturday. * TIMING...Winds will increase this morning and peak in the afternoon. The winds will diminish slightly overnight before increasing again Saturday. * WINDS...North 20 to 25 mph with gusts up to 35 mph primarily on Lake Mohave today and again Saturday. * Temperature...30 to 40 degrees Saturday morning possibly lowering to the upper 20s to the middle 30s Sunday morning if the winds subside. * IMPACTS...Strong winds will create dangerous boating conditions, especially on Lake Mohave today and Saturday. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. Preparations should be made to protect exposed outdoor water pipes. A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ AZZ036-282300- /O.NEW.KVEF.LW.Y.0014.181228T1600Z-181229T2200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, and Mohave Valley 444 AM MST Fri Dec 28 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MST SATURDAY... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect from 9 AM this morning to 3 PM MST Saturday. * TIMING...Winds will increase this morning and peak in the afternoon. The winds will diminish slightly overnight before increasing again Saturday. * WINDS...North 20 to 25 mph with gusts up to 35 mph primarily on Lake Mohave today and again Saturday. * IMPACTS...Strong winds will create dangerous boating conditions, especially on Lake Mohave today and Saturday. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
5 follow-up statements
376 WWUS75 KVEF 282229 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 229 PM PST Fri Dec 28 2018 NVZ021-291200- /O.UPG.KVEF.FZ.A.0004.181229T1000Z-181230T1600Z/ /O.EXB.KVEF.FZ.W.0003.181230T1000Z-181230T1600Z/ /O.CON.KVEF.LW.Y.0014.000000T0000Z-181229T2200Z/ Lake Mead National Recreation Area- Including Hoover Dam and Laughlin 229 PM PST Fri Dec 28 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... The National Weather Service in Las Vegas has issued a Freeze Warning, which is in effect from 2 AM to 8 AM PST Sunday. The Freeze Watch is no longer in effect. * TIMING...Winds will continue through the afternoon then diminish slightly overnight before increasing again Saturday. * WINDS...North 20 to 25 mph with gusts up to 35 mph primarily on Lake Mohave. * Temperature...In the upper 20s to the middle 30s Sunday morning. * IMPACTS...Strong winds will create dangerous boating conditions, especially on Lake Mohave today and Saturday. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ CAZ522-524-291200- /O.CON.KVEF.FZ.W.0003.181229T1000Z-181230T1600Z/ Death Valley National Park-Eastern Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, and Mitchell Caverns 229 PM PST Fri Dec 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 8 AM PST SUNDAY... * TEMPERATURE...Low to mid 30s Saturday morning lowering to the the upper 20s to lower 30s Sunday morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ036-291200- /O.CON.KVEF.LW.Y.0014.000000T0000Z-181229T2200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, and Mohave Valley 329 PM MST Fri Dec 28 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST SATURDAY... * TIMING...Winds will continue through the afternoon then diminish slightly overnight before increasing again Saturday. * WINDS...North 20 to 25 mph with gusts up to 35 mph primarily on Lake Mohave. * IMPACTS...Strong winds will create dangerous boating conditions, especially on Lake Mohave today and Saturday. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
827 WWUS75 KVEF 291130 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 330 AM PST Sat Dec 29 2018 NVZ021-292200- /O.CON.KVEF.FZ.W.0003.181230T1000Z-181230T1600Z/ /O.CON.KVEF.LW.Y.0014.000000T0000Z-181229T2200Z/ Lake Mead National Recreation Area- Including Hoover Dam and Laughlin 330 AM PST Sat Dec 29 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... * TIMING...Winds will continue this morning before starting to diminish this afternoon. * WINDS...North 20 to 25 mph with gusts up to 35 mph primarily on Lake Mohave. * Temperature...In the upper 20s to the middle 30s Sunday morning. * IMPACTS...Strong winds will create dangerous boating conditions, especially on Lake Mohave today and Saturday. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. * Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ CAZ522-524-292200- /O.CON.KVEF.FZ.W.0003.000000T0000Z-181230T1600Z/ Death Valley National Park-Eastern Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, and Mitchell Caverns 330 AM PST Sat Dec 29 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * TEMPERATURE...Upper 20s to lower 30s Sunday morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ036-292200- /O.CON.KVEF.LW.Y.0014.000000T0000Z-181229T2200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, and Mohave Valley 430 AM MST Sat Dec 29 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...Winds will continue this morning before starting to diminish this afternoon. * WINDS...North 20 to 25 mph with gusts up to 35 mph primarily on Lake Mohave. * IMPACTS...Strong winds will create dangerous boating conditions, especially on Lake Mohave today and Saturday. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
661 WWUS75 KVEF 292147 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 147 PM PST Sat Dec 29 2018 NVZ021-301000- /O.CAN.KVEF.LW.Y.0014.000000T0000Z-181229T2200Z/ /O.CON.KVEF.FZ.W.0003.181230T1000Z-181230T1600Z/ Lake Mead National Recreation Area- Including Hoover Dam and Laughlin 147 PM PST Sat Dec 29 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Lake Wind Advisory. * Temperature...In the upper 20s to the middle 30s Sunday morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ036-292300- /O.CAN.KVEF.LW.Y.0014.000000T0000Z-181229T2200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, and Mohave Valley 247 PM MST Sat Dec 29 2018 ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Lake Wind Advisory. Winds have fallen below hazardous levels. $$ CAZ522-524-301000- /O.CON.KVEF.FZ.W.0003.000000T0000Z-181230T1600Z/ Death Valley National Park-Eastern Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, and Mitchell Caverns 147 PM PST Sat Dec 29 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * TEMPERATURE...Upper 20s to lower 30s Sunday morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$
999 WWUS75 KVEF 301000 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 200 AM PST Sun Dec 30 2018 CAZ522-524-301600- /O.CON.KVEF.FZ.W.0003.000000T0000Z-181230T1600Z/ Death Valley National Park-Eastern Mojave Desert- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, and Mitchell Caverns 200 AM PST Sun Dec 30 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURE...Upper 20s to lower 30s this morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ NVZ021-301600- /O.CON.KVEF.FZ.W.0003.000000T0000Z-181230T1600Z/ Lake Mead National Recreation Area- Including Hoover Dam and Laughlin 200 AM PST Sun Dec 30 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * Temperature...In the upper 20s to the middle 30s this morning. * IMPACTS...Freezing temperatures can damage or kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$
227 WWUS75 KVEF 301411 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 611 AM PST Sun Dec 30 2018 CAZ522-524-NVZ021-301515- /O.CAN.KVEF.FZ.W.0003.000000T0000Z-181230T1600Z/ Death Valley National Park-Eastern Mojave Desert- Lake Mead National Recreation Area- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Hoover Dam, and Laughlin 611 AM PST Sun Dec 30 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Freeze Warning. Temperatures have remained warmer than forecast and are not expected to reach freezing this morning. Therefore, the freeze warning has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Dec 28, 2:58 AM PST, 46 minutes earlier.
Area forecast discussion, Dec 28, 2:58 AM PST, 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 258 AM PST Fri Dec 28 2018 .SYNOPSIS...The southern Great Basin and Mojave Desert will remain susceptible to storm systems dropping south out of western Canada as 2018 comes to an end. This will lead to cold temperatures and brisk north winds at times heading into the New Year. There will be a slight chance of snow showers in eastern Lincoln and northern Mohave Counties this morning and again Sunday night and Monday. && .SHORT TERM...through Sunday night. A deep upper low is situated off to our east this morning. Surface observations indicate light snow falling in Cedar City and Milford UT with enhanced clouds moving southwest into Lincoln County. Increased POPs across Lincoln County through this morning to account for wrap around moisture with embedded light snow showers. Otherwise, the rest of the region will be cold with brisk north winds today. Region will continue to lie under a cold northerly flow Saturday. Next deep trough digging south on Sunday will bring a slight chance of snow showers to Lincoln County. That system will likely usher in a reinforcing shot of cold air as 2018 comes to a close. Guidance indicates strongest north winds will be within the Colorado River Valley, between Lake Mohave and the Mohave Valley today and Saturday. Decided to issue a Lake Wind Advisory both days. The persistent northerly winds make our Freeze Watch headline slightly more complicated. Those north winds look to make freezing temperatures along the Colorado River more difficult to reach. Due to greater uncertainty in the occurrence have left the Colorado River area as a watch. Away from the river where winds have a better chance of diminishing tonight and Saturday morning upgraded that section of the watch to a freeze warning. .LONG TERM...Monday through Friday. Ridging starts to dissipate as a digging trough sets up over the western United States Monday morning. Models have fairly good consensus on the timing and position of this system as it develops a cut-off low and moves toward our area through the New Year. However, there is considerable disagreement with regard to PoPs impacting our CWA. Operational GFS keeps all precipitation east of our area, while GFS Ensemble Mean and SREF models indicate the potential for isolated shower activity in eastern portions of Lincoln and Mohave counties. As a result, I have added slight PoPs to the forecast for these areas Monday morning that will clear out after sunset. The cold front associated with this system is expected to bring windy conditions and this season's coldest temperatures for most locations. Gusty north winds pick up along the Colorado River Valley Tuesday, while Tuesday morning's forecast low for McCarran flirts with freezing to ring in the New Year. Wednesday forward, ridging builds back into the region, resulting in dry and warmer conditions. Temperatures will be on the incline inching closer to seasonal averages by the end of the work week. && .AVIATION...Northwest winds expected to continue through the morning before shifting more from the north-northeast, 10-40 degrees between 19z-21z. Sustained speeds expected to stay between 15-20 kts, gusts generally 23-28 kts. Gusts look to subside early this evening with sustained speeds staying around 12 kts overnight. SCT to BKN cloud deck around 10 kft possible this morning with less cloud cover expected this afternoon and tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty north winds expected to continue through the day, strongest within the Colorado River at KIFP, where gusts 30-35 kts possible. Gusts will subside a bit in the Colorado River Valley tonight only to increase again Saturday morning. Isolated snow showers possible in Lincoln County this morning, elsewhere dry with SCT to BKN clouds 6-8 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:44 AM PST | Lake Wind Advisory | VEF | 34 hr |
Nearby
Freeze Warnings in California, 2018Freeze Warnings in Nevada, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.